Letrozole and Digestive Problems
Hello All - I would greatly appreciate hearing from any and all regarding any digestive problems they have had that can likely be attributed to letrozole/Femara. The long list of side effects for this drug includes "digestive problems", but I cannot seem to find any more detail as to what those "digestive problems" might be specifically or how frequently they might occur in people who take this drug.
I began taking letrozole in January and since last August I have had a lot of upper stomach pain, loss of appetite, and even symptoms that are similar to panic attacks sometimes, when food just enters and hits my stomach. My whole body can go weak and I double over with a real bad dull ache (not stabbing pain). The doctors I've seen all seem to think it relates to stomach acid and one said that it sounds like a classic ulcer. It may well be just an "everyday ulcer" (I've never had one before), but I am also beginning to wonder if what I am experiencing isn't just another awful side effect of letrozole. I was given H2 blockers (famotodine/Pepcid) that helped a little, but not completely - it also made me sick with side effects (freaky, kept waking up at night, and more.) Since that did not help I actually went to the ER and they did a CT scan of the area and saw nothing out of the ordinary. They gave me a PPI (omeprazole/Prilosec). That too seemed to help some, and more than the H2 blocker did, but it also made me really sick (breathing trouble, feeling "emotionless", weird, creepy, not really here, etc.). After reading online reviews, I read that a lot of people prefer Gaviscon, that it can help with ulcers, and I saw no complaints about awful side effects like I did with the other drugs. I took it for three days and again it seemed to help initially, but then I got all out of whack and read how it can mess with your electrolytes because of the aluminum and calcium in it. I stopped taking it, and have felt much better overall since then (a couple of days now), but still have this feeling that there is a sandbag in my stomach and that I am always full, with food causing upset when I eat. The doctors suggested a longer period on the acid preventing drugs, but I simply cannot do that due to all of the side effects.
During this time, I have also been trying a lot of home remedies, such as DGL, raw sauerkraut, and raw honey with nigella sativa powder. Again, all of these things seem to help some, but not completely. I have gotten relief from just occasional heartburn in the past with these home remedies. I am back to wondering if stomach acid or an ulcer is really the problem. I did not have many of the standard ulcer symptoms like nausea and vomiting. There is no indication that blood is involved in any way. I just have this chronic feeling of heaviness and fullness in my stomach that food sometimes puts into something of a spasm, and this "total body" out of sorts feeling that can come with it all sometimes. The only thing the doctors will do next is an upper endoscopy and I would like to avoid that at almost any cost. All of my other tests have indicated that I am basically fine and stable for now.
Before I get to the point of having to schedule more tests with doctors, etc. I would really like to know if any others taking letrozole have experienced stomach and digestive issues, what they were like, and if they could likely be attributed to the drug.
Many thanks for reading and posting if you do!